Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 17, NWS Tallahassee, FL

February 14, 2000Randolph County, Terrell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 14, 2000, 1:14 AM EST for Randolph County, Terrell County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 14, 2000, 1:14 AM EST (06:14 UTC)
Expired
Feb 14, 2000, 1:45 AM EST
In force
31 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Randolph County, GA, Terrell County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 11:00 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 140615
SVRTLH
GAC243-273-140645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
114 AM EST MON FEB 14 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RANDOLPH COUNTY IN GEORGIA
  TERRELL COUNTY IN GEORGIA

* UNTIL 145 AM EST

* AT 114 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES
  NORTH OF PACHITLA...OR ABOUT 7 MILES EAST OF CUTHBERT...MOVING EAST
  AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELLMAN...BROOKSVILLE BY 115 AM EST
  DAWSON...PARROTT BY 120 AM EST
  BRONWOOD...SASSER BY 125 AM EST

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGI9NG CONDITIONS.


LAT...LON 3187 8476 3170 8469 3170 8429 3195 8442

WATSON
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 11:45 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Feb 13, 11:45 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1145 PM EST SUN FEB 13 2000

...A TORNADO WATCH IS IN EFFECT UNTIL 5 AM EST (4 AM CST) FOR ALL OF
SOUTHEAST ALABAMA...SOUTHCENTRAL AND SOUTHWEST GA...FOR ALL THE FL
PANHANDLE AND ALL THE BIG BEND MINUS DIXIE AND LAFAYETTE COUNTIES...

VERY ACTIVE NIGHT CONTS...WITH TORNADO WARNINGS ISSUED FOR SEMINOLE
(2)...DECATUR...MILLER...BAKER...MITCHELL AND JACKSON COUNTIES AND
SEVERE TSTMS FOR DECATUR...IRWIN...BAY...JACKSON...WASHINGTON...DALE
AND COFFEE COUNTIES. AND SMW.

MORE IN THE NEXT AFD.

.TLH...
AL...TORNADO WATCH UNTIL 4 AM CST.
GA...TORNADO WATCH UNTIL 5 AM EST.
FL...TORNADO WATCH UNTIL 5 AM EST (4 AM CST) FOR ALL THE PANHANDLE
     AND BIG BEND EXCEPT LAFAYETTE AND DIXIE COUNTIES.

BLOCK

In the hours before

Special weather statement, Feb 13, 7:50 PM EST, 5 hours 24 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-141000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EST SUN FEB 13 2000

...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM  CST) FOR ALL
THE GEORGIA AND FLORIDA COUNTIES...

A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE
FLORIDA BIG BEND AND PANHANDLE AND FOR ALL OF SOUTHWEST AND SOUTH
CENTRAL GEORGIA. DURING THE EARLY EVENING...A STRONG PRE-FRONTAL
SQUALL LINE FROM COLUMBUS GEORGIA SOUTH THROUGH DOTHAN ALABAMA
...FORT WALTON BEACH FLORIDA AND INTO THE ADJACENT GULF OF MEXICO
WAS MOVING RAPIDLY EASTWARD. DOPPLER RADAR INDICATED THAT SOME OF
THE ASSOCIATED STRONG THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE
WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL
WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER
GUSTS.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE
WEATHER...ESPECIALLY UNTIL 1 AM EST AND REPORT ANY SEVERE WEATHER
AND OR HEAVY RAIN EVENTS TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR
VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE
WEB AT HTTP://WWW.NWS.FSU.EDU/

BLOCK
Special weather statement, Feb 13, 11:30 PM EST, 1 hour 44 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-141000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1130 PM EST SUN FEB 13 2000

...A TORNADO WATCH IS IN EFFECT UNTIL 5 AM EST (4 AM  CST) FOR ALL
OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE
FLORIDA PANHANDLE AND ALL THE FLORIDA BIG BEND EXCEPT LAFAYETTE AND
DIXIE COUNTIES...

DURING THE LATE EVENING...A VERY STRONG PRE-FRONTAL SQUALL LINE FROM
THE CENTRAL FLORIDA PANHANDLE NORTHEAST THROUGH ALBANY WAS MOVING
RAPIDLY EASTWARD. A SECOND RECENTLY INTENSIFIED SQUALL LINE WAS
DETECTED FROM SOUTHWEST THROUGH EAST CENTRAL ALABAMA AND NORTH
TOWARDS ATLANTA. THIS SECOND LINE WILL APPROACH SOUTHEAST ALABAMA
WITHIN THE HOUR. DOPPLER RADAR INDICATED THAT SOME OF THE ASSOCIATED
STRONG THUNDERSTORMS CONTINUE TO HAVE THE POTENTIAL TO BE
SEVERE...WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS
SQUALL WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH
HIGHER GUSTS. THERE EXISTS A REAL POSSIBILITY OF STRUCTURAL DAMAGE
...DOWNED TREES AND POWER LINES ALONG THE PATH OF BOTH SQUALL LINES.
RESIDENTS ACROSS THE TRI-STATE AREA SHOULD MONITOR THE WEATHER AND
BE PREPARED TO TAKE SHELTER.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE
WEATHER...AND REPORT ANY SEVERE WEATHER AND OR HEAVY RAIN EVENTS TO
THE NATIONAL WEATHER SERVICE. $

FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR
VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE
WEB AT HTTP://WWW.NWS.FSU.EDU/

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 9:16 PM ESTSevere Thunderstorm WarningTAEIrwin44 min
Feb 13, 9:31 PM ESTSevere Thunderstorm WarningTAEDecatur59 min
Feb 13, 10:18 PM ESTSevere Thunderstorm WarningTAESeminole27 min
Feb 13, 10:18 PM ESTTornado WarningTAESeminole27 min
Feb 13, 10:44 PM ESTTornado WarningTAEDecatur, Seminole46 min
Feb 13, 11:18 PM ESTTornado WarningTAEBaker, Miller42 min
Feb 13, 11:18 PM ESTTornado WarningTAEMitchell42 min
Feb 13, 11:55 PM ESTSevere Thunderstorm WarningTAEDecatur, Seminole65 min
Feb 14, 12:01 AM ESTTornado WarningTAEColquitt, Mitchell, Worth44 min
Feb 14, 12:04 AM ESTTornado WarningTAEBaker, Decatur, Miller41 min
Feb 14, 12:29 AM ESTTornado WarningTAEDecatur, Grady46 min
Feb 14, 12:33 AM ESTSevere Thunderstorm WarningTAEClay, Quitman, Randolph42 min
Feb 14, 12:39 AM ESTTornado WarningTAEMitchell51 min
Feb 14, 12:59 AM ESTTornado WarningTAEColquitt, Thomas46 min
Feb 14, 12:59 AM ESTTornado WarningTAEGrady46 min
Feb 14, 1:32 AM ESTTornado WarningTAEColquitt, Cook, Tift43 min
Feb 14, 1:32 AM ESTTornado WarningTAEWorth43 min
Feb 14, 2:04 AM ESTTornado WarningTAEColquitt26 min
Feb 14, 2:16 AM ESTSevere Thunderstorm WarningTAEBerrien44 min
Feb 14, 2:20 AM ESTTornado WarningTAECook25 min
Feb 14, 3:03 AM ESTSevere Thunderstorm WarningTAEThomas42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.